Alert archive / South Dakota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 62, NWS Sioux Falls, SD

June 16, 2006Yankton County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 16, 2006, 3:00 PM CDT for Yankton County, South Dakota. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2006, 3:00 PM CDT (20:00 UTC)
Expired
Jun 16, 2006, 4:00 PM CDT
In force
60 min
Issued by
NWS Sioux Falls, SD
Area
Counties, with a storm outline in the text

County Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 84 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 3:22 PM CDTHAIL 1Lesterville, SD
Jun 16, 3:24 PM CDTHAIL 2.754 Nnw Lesterville, SDHAIL ESTIMATED TO BE BASEBALL SIZED, AS WINDOWS WERE BROKEN AND SIDING SEVERLY DAMAGED AT 2 RURAL RESIDENCES. THERE WERE ALSO A LOT OF DEAD RABBITS AND DEAD BIRDS ON THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 1:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2006-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2006-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1339 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 162000
SVRFSD
SDC135-162100-
/O.NEW.KFSD.SV.W.0062.060616T2000Z-060616T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
300 PM CDT FRI JUN 16 2006

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YANKTON COUNTY IN SOUTHEAST SOUTH DAKOTA

* UNTIL 400 PM CDT

* AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 24 MILES WEST OF UTICA TO
  26 MILES SOUTHWEST OF YANKTON...OR ALONG A LINE EXTENDING FROM 29
  MILES WEST OF YANKTON TO 26 MILES SOUTHWEST OF YANKTON...MOVING
  NORTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   UTICA AROUND 325 PM CDT...
   YANKTON AROUND 330 PM CDT...
   MISSION HILL...MAYFIELD AROUND 340 PM CDT...
   VOLIN AROUND 345 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...HEAVY RAINS AND
DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WINDS OF AT LEAST 50 MPH HAVE BEEN REPORTED IN SPRINGFIELD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST
NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4317 9762 4287 9762 4288 9725 4281 9717
      4317 9716

$$

08
4 follow-up statements
000 
WWUS53 KFSD 162010
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
309 PM CDT FRI JUN 16 2006

SDC135-162100-
/O.CON.KFSD.SV.W.0062.000000T0000Z-060616T2100Z/
YANKTON SD-
309 PM CDT FRI JUN 16 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR YANKTON COUNTY...

AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF
YANKTON TO 12 MILES WEST OF LESTERVILLE...OR ALONG A LINE EXTENDING
FROM 16 MILES SOUTHWEST OF YANKTON TO 23 MILES WEST OF YANKTON...
MOVING NORTHEAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
   LESTERVILLE AROUND 315 PM CDT...
   YANKTON...UTICA AROUND 320 PM CDT...
   MISSION HILL AROUND 330 PM CDT...
   GAYVILLE...VOLIN...MAYFIELD AROUND 335 PM CDT...

AT 300 PM CDT...TREES AND POWER LINES WERE REPORTED DOWN IN 
SPRINGFIELD IN BON HOMME COUNTY. THIS STORM IS SHOWING NO SIGNS OF 
WEAKENING AS IT HEADS INTO YANKTON COUNTY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST
NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4317 9762 4287 9762 4288 9725 4281 9717
      4317 9716

$$

08
000 
WWUS53 KFSD 162018
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
316 PM CDT FRI JUN 16 2006

SDC135-162100-
/O.CON.KFSD.SV.W.0062.000000T0000Z-060616T2100Z/
YANKTON SD-
316 PM CDT FRI JUN 16 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR YANKTON COUNTY...

AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF YANKTON
TO 6 MILES WEST OF LESTERVILLE...MOVING NORTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
   UTICA AROUND 325 PM CDT...
   MISSION HILL AROUND 330 PM CDT...
   GAYVILLE...VOLIN...MAYFIELD AROUND 335 PM CDT...
   YANKTON AROUND 335 PM CDT...

AT 307 PM CDT...PENNY SIZED HAIL WAS REPORTED 2 MILES SOUTHWEST OF 
TYNDALL.

THIS IS A VERY DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST
NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4317 9762 4287 9762 4288 9725 4281 9717
      4317 9716

$$

08
000 
WWUS53 KFSD 162031
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
331 PM CDT FRI JUN 16 2006

SDC135-162100-
/O.CON.KFSD.SV.W.0062.000000T0000Z-060616T2100Z/
YANKTON SD-
331 PM CDT FRI JUN 16 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR YANKTON COUNTY...

AT 331 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE 
OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS 
OF 80 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
MISSION HILL TO 8 MILES NORTHEAST OF LESTERVILLE...OR ALONG A LINE 
EXTENDING FROM YANKTON TO 18 MILES NORTH OF YANKTON...MOVING 
NORTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LESTERVILLE AROUND 330 PM CDT
  MAYFIELD AROUND 345 PM CDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST
NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4317 9762 4287 9762 4288 9725 4281 9717
      4317 9716

$$

08
000 
WWUS53 KFSD 162059
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
400 PM CDT FRI JUN 16 2006

SDC135-162110-
/O.EXP.KFSD.SV.W.0062.000000T0000Z-060616T2100Z/
YANKTON SD-
400 PM CDT FRI JUN 16 2006

...THE SEVERE THUNDERSTORM WARNING FOR YANKTON COUNTY EXPIRES AT 400
PM CDT...

THE STORM HAS EXITED THE COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST
NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4317 9762 4287 9762 4288 9725 4281 9717
      4317 9716

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 1:18 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 16, 1:18 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
118 PM CDT FRI JUN 16 2006

.DISCUSSION...
WATCHING A DEVELOPING AREA OF CONVECTION OVER CENTRAL
NEBRASKA...WHICH LOOKS LIKE IT SHOULD HAVE A PRETTY DECENT CHANCE OF
MAINTAINING ITSELF AS IT PROGRESSES EAST AND NORTHEAST. INSTABILITY
GRADIENT SET UP OVER FAR NORTHERN NEBRASKA IN THE 925-850MB LAYER.
17Z SFC ANALYSIS HAD WARM FRONT FROM JUST NORTH OF OFK TO JUST NORTH
OF SUX TO NEAR SPW. RIGHT REAR QUAD OF JET LIFTING NORTH INTO NORTH
DAKOTA SHOULD HELP KEEP THIS FRONT IN PLACE THIS AFTERNOON. ALONG
AND NORTH OF THIS FRONT IS A FAIRLY UNIDIRECTIONAL WIND PROFILE...SO
WHILE DIRECTIONAL SHEAR LEAVES SOMETHING TO BE DESIRED...THE NELIGH
PROFILER SUGGESTS ABOUT 45 KNOTS OF SPEED SHEAR...AND WITH WHAT
LOOKS TO BE JUST ENOUGH DRY AIR ALOFT...THE POTENTIAL FOR A
SUSTAINED WIND THREAT OVER NORTHERN NEBRASKA...FAR SOUTHERN SD AND
NORTHWEST IOWA LOOKS PRETTY GOOD. EXPECT A WATCH SOON.

08

.PREV DISCUSSION...
FRONT REMAINING TO THE WEST OF THE CWA THIS MORNING...AND THIS MAY
CONTINUE INTO THE AFTERNOON WITH UPPER LEVEL FLOW PARALLEL TO THE
FRONT. THE MERRIMAN AND NELIGH PROFILERS SUGGESTING SOME DECENT
DIFFLUENCE WITH EXISTING JET MAX. THE FRONT WAS FOUND FROM ABOUT
PIERRE TO SYDNEY NEBRASKA TO GOODLAND AT 14Z...AND CONVECTION
ALREADY FIRING IN NW KS/SW NE AT 1430Z AS WAVE IN COLORADO BEGINS TO
SPREAD ONTO THE PLAINS. LOOKS LIKE SOMEWHERE NEAR 900MB DECENT
DESTABILIZATION IS OCCURRING WHICH IS BEING ADVECTED INTO/NEAR
DEVELOPING THUNDERSTORM COMPLEX. THIS INSTABILITY/INSTABILITY
ADVECTION BECOMES A LITTLE MORE EAST/WEST THIS AFTERNOON AND INTENSE
AND WOULD SUSPECT CONVECTION FILLING IN OVER NORTHERN
NEBRASKA...THEN DEVELOPING A LITTLE MORE EASTWARD INSTEAD OF
NORTHWARD.

WILL HAVE TO MONITOR THIS DEVELOPMENT AS HIGH POPS THIS EVENING OVER
NORTHWEST IOWA MAY NEED TO BE SHIFTED TO THE WEST ABOUT 50 MILES
WITH SLOWER FRONTAL MOVEMENT AND CLOSER PROXIMITY TO UPPER LEVEL
SUPPORT AND LOW LEVEL INSTABILITY.

08

NOT AN EASY FORECAST THIS MORNING...WITH MAIN FOCUS ON DETERMINING
TIMING AND DISTRIBUTION OF BEST PRECIP CHANCES THROUGH THE NEXT 24
HOURS. LARGE AREA OF SHOWERS AND THUNDERSTORMS HAS BEEN TRYING TO
PUSH NORTH OUT OF CENTRAL/EASTERN NEBRASKA MUCH OF THE NIGHT...BUT
HAS BEEN FINDING RESISTANCE IN DEEP LAYER OF RELATIVELY DRY AIR FROM
THE SURFACE THROUGH ABOUT 750-700MB. THIS COMBINED WITH WEAK WAVE
REFOCUSING DYNAMIC SUPPORT INTO SOUTH CENTRAL SOUTH DAKOTA...MAY
LEAVE AREAS EAST OF THE JAMES WITH NOTHING MORE THAN SOME SCATTERED
LIGHT SHOWERS THIS MORNING. 06Z RUC SEEMED TO HANDLE LOCATION OF
THIS WAVE PRETTY WELL...ALTHOUGH A LITTLE WEAK ON THE STRENGTH BASED
ON DEGREE OF CURVATURE SEEN IN MID LEVEL WINDS BETWEEN MCCOOK AND
MERRIMAN PROFILER WINDS OVER THE LAST COUPLE OF HOURS. WITH THIS
WAVE PROGGED TO SLIDE NORTHEAST THROUGH CENTRAL/NORTHEAST SOUTH
DAKOTA THIS MORNING...WILL KEEP FOCUS OF BEST POPS ACROSS WESTERN
AND NORTHERN PARTS OF THE AREA THIS MORNING. WITH THIS EXPECTED
ACTIVITY AND EXTENSIVE CLOUD COVER...WILL KEEP TEMPS IN LINE WITH
PREVIOUS FORECAST...WITH NORTHWEST PORTIONS OF THE CWA NOT GETTING
MUCH ABOVE 80. THIS A LITTLE WORRISOME LOOKING AT EARLY MORNING
TEMPS STILL IN THE MID TO UPPER 70S SOME AREAS...BUT AS RAIN MOVES
IN...THESE AREAS SHOULD COOL A LITTLE AND HAVE TO RECOVER AFTER THE
RAIN PASSES.

THINK AFTER THIS WAVE PASSES BY THE AREA...FOCUS FOR THE
AFTERNOON...ESPECIALLY LATE AFTERNOON...WILL CONTINUE TO BE IN
SOUTHEAST CWA WHERE THEY STAND THE BEST CHANCE OF SEEING A LITTLE
SUN AND HEATING OUT. WILL PLACE HIGHEST POPS FOR SOUTHEAST THIRD OF
THE CWA DURING THE LATE AFTERNOON...AND WILL MAINTAIN CATEGORICAL
WORDING IN THIS AREA TONIGHT...AS BETTER FORCING WITH MAIN UPPER
TROUGH SHIFTS EAST. THINK SEVERE CHANCES WILL BE LIMITED OVER MOST
OF THE AREA TODAY...WITH BEST OF ANY CHANCE IN THE FAR SOUTHEAST
WHERE BEST HEATING IS EXPECTED. COULD BE SOME WEAK BOUNDARIES
GENERATED BY ACTIVITY TO THE NORTHWEST TO FOCUS CONVECTION AND
PROVIDE LOCALIZED BETTER SHEAR...BUT OVERALL DEEP LAYER SHEAR OVER
OUR AREA NOT OVERLY IMPRESSIVE BY LATE AFTERNOON...AND FREEZING
LEVEL FORECAST TO BE ON THE HIGH SIDE AROUND 13KFT AGL...SO THINK
THREAT OF LARGE HAIL WILL BE LIMITED. WITH RELATIVELY DRIER AIR
ALOFT MENTIONED ABOVE...SOME POTENTIAL FOR STRONG WIND GUSTS...AND
WILL MENTION THIS AS GREATER THREAT FROM ISOLATED STRONGER STORMS IN
THE HWO.

ENTIRE UPPER LEVEL FLOW HAS TRENDED A LITTLE SLOWER WITH PAST FEW
RUNS...AND THIS WILL KEEP FRONT FROM PUSHING ALL THE WAY THROUGH
NORTHWEST IOWA SATURDAY...AND WILL HAVE TO KEEP CHANCES OF PRECIP
LINGERING OVER NORTHWEST IOWA INTO SATURDAY AFTERNOON. SEVERE THREAT
FOR SATURDAY MORE LIMITED THAN TODAY...AS INSTABILITY LESS
IMPRESSIVE AND SHEAR WEAK ACROSS THE AREA WITH FLOW GENERALLY MORE
UNIDIRECTIONAL.

BEYOND SATURDAY...PRECIP CHANCES BECOME MORE LIMITED THROUGH THE
REMAINDER OF THE WEEKEND INTO THE EARLY PART OF NEXT WEEK. WITH
OVERALL SLOWER MOVEMENT OF SYSTEM...AND ANY APPRECIABLE MOISTURE
RETURN BLOCKED BY UPPER LOW/STALLING FRONT OVER THE CENTRAL/SOUTHERN
PLAINS...DO NOT THINK WE WILL SEE ENOUGH MOISTURE RETURN BY LATE
SUNDAY NIGHT TO WORRY ABOUT PRECIP JUST YET. MUCH BETTER WARM
ADVECTION AND LOW LEVEL JET SETTING UP MONDAY NIGHT...AND ALTHOUGH
FOCUS OF JET SEEMS TO BE NORTH OF OUR AREA BY THAT TIME...WILL
BASICALLY SHIFT LOW CHANCE OF LATE NIGHT CONVECTION BACK 24 HOURS TO
LATE MONDAY NIGHT/TUESDAY MORNING.

NO CHANGES TO LONGER RANGE OF FORECAST THIS MORNING.

&&

.AVIATION...
BROAD SFC TROF JUST WEST OF CWA WITH SOUTHERLY FLOW TRANSPORTING
MOIST AND UNSTABLE AIR INTO FORECAST AREA THIS MORNING. LARGE AREA
OF SHOWERS AND A FEW -TSRA MOVING STEADILY TOWARD AREA FROM THE
SOUTHWEST...IN RESPONSE TO AN UPPER LVL SHORTWAVE LIFTING NORTHEAST
FROM SOUTHWEST NEBRASKA THIS MRNG.  HOWEVER LATEST TRENDS SHOW A
DECREASE IN LIGHTNING ACTIVITY AND PCPN COVERAGE...AND LATEST RUC
CONFIRMS THIS TREND THRU THE MORNING HOURS. EXPECT VFR CONDS ACROSS
TAF AND TWB RTES WITH WIDELY SCATTERED MVFR CIGS IN SHOWERS/-TSRA
THRU MID MRNG...THEN VFR THIS AFTERNOON...FOLLOWED BY ANOTHER ROUND
OF SHRA/TSRA POSSIBLE THIS EVENING/OVERNIGHT AS ANOTHER DISTURBANCE
MOVES THRU ALOFT...AND SFC TROF MUSHES ITS WAY ACROSS THE FORECAST
AREA.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

SD...NONE
MN...NONE
IA...NONE
NE...NONE

&&

 JH/GH
Hazardous weather outlook, Jun 16, 11:01 AM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1101 AM CDT FRI JUN 16 2006

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-171200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1101 AM CDT FRI JUN 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON ACROSS CENTRAL
AND NORTHERN NEBRASKA...THEN TRY TO START DEVELOPING EASTWARD ACROSS
SOUTHERN SOUTH DAKOTA INTO NORTHWEST IOWA BY THIS EVENING. AN
ISOLATED SEVERE STORM WILL BE POSSIBLE...MAINLY DURING THE LATE
AFTERNOON AND EARLY EVENING...WHEN DAYTIME HEATING WILL PROVIDE THE
GREATEST INSTABILITY. DURING INITIAL STORM DEVELOPMENT...THERE WILL
BE A LAYER OF RELATIVELY DRY AIR ALOFT...CREATING THE POSSIBILITY OF
SEVERE WIND GUSTS IN EXCESS OF 60 MPH. WITH A DEEP WARM LAYER OF AIR
OVER THE AREA...ONLY MARGINALLY SEVERE HAIL IS EXPECTED.

FLOODING...
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE FROM THE
THUNDERSTORMS OVERNIGHT TONIGHT. THE GREATEST CHANCE OF HEAVY
RAIN WILL BE SOUTHEAST OF A TYNDALL TO JACKSON MINNESOTA
LINE...WITH THE MAIN AREA OF CONCERN AROUND CHEROKEE COUNTY WHERE
LOCALLY HEAVY RAIN FELL EARLY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS WILL LINGER INTO SATURDAY ACROSS PARTS OF
NORTHWEST IOWA AND SOUTHWEST MINNESOTA. AT THIS TIME...SEVERE
WEATHER IS NOT EXPECTED WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE BETWEEN 3 PM AND 8 PM
SOUTHEAST OF A LINE FROM VERMILLION SOUTH DAKOTA TO WINDOM
MINNESOTA.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

08

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 2:39 PM CDTSevere Thunderstorm WarningFSDBon Homme, Charles Mix66 min
Jun 16, 3:27 PM CDTSevere Thunderstorm WarningFSDClay, Turner63 min
Jun 16, 3:48 PM CDTSevere Thunderstorm WarningFSDLincoln57 min
Jun 16, 4:16 PM CDTSevere Thunderstorm WarningFSDMinnehaha28 min
Jun 16, 5:17 PM CDTFlash Flood WarningFSDUnion3 hr
Jun 16, 5:51 PM CDTFlood WatchFSDClay, Lincoln, Minnehaha, Union11 hr

Nearby

Severe Thunderstorm Warnings in South Dakota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.